So I just watched Durian Riders video on how Kayla's Diet program will screw up your thyroid and you shouldn't take the medication, just carb up.
Well, my problem is... I've been on this medication since I was around 10 and I'm almost 21 now! I tried weening myself off the medication over the summer and all I did was gain 30 pounds in a month.
I'm currently on it again and my weight still has not changed at all.
Does anyone have any advice for me??
Several here have gotten off of their meds on HCRV. Diane L. may be able to put you in touch with someone who has: Dramatic Improvement in Thyroid Test!!! :)
Also search 30BaD for testimonies.
You have to pay the price for being on toxic pharmaceuticals. The 30 lb weight gain is the least of your worries and you should be thankful for and embrace your body having such a bounce-back effect. Of course you'll gain weight, your body is dramatically trying to heal itself. If I were you I'd get off the toxic pharmaceuticals immediately and be brave and stick it out. NOTHING is harming you more than meds. Period.
Btw, your weight hasn't changed at all on your thyroid medication because it impairs your natural hormone production (which is what your thyroid is for).
LEARN BASIC ANATOMY AND HOW THE BODY WORKS. These are very simple common sense issues! :) Not trying to be brusque! <3
I just feel horrible when I'm off my meds for more than a day and I get really bad chest pains. I was thinking about cutting it down slower.
Rawsomehealthy was able to decrease her thyroid meds following a raw food diet. She doesn't mention it in this video, but I read it somewhere in her youtube comments (I think she said 100 mcg synthroid to 75 mcg synthroid). https://www.youtube.com/watch?v=FF8peTE1ROc
As for myself, I was on Synthroid (50mcg) from 2008 to 2012, I think. Over the past years, I then tried experimenting with other combos. First I tried natural dessicated thyroid (Erfa brand in Canada) with shyte results (It suppressed my TSH AND my free T3 and T4). I then tried a combination of Synthroid and Cytomel (same thing happened as with Erfa). I began 80/10/10 around Spring 2014 and during this time I experimented with the Synthroid/Cyt. combo again and then by themselves...and didn't feel good. Around October 2014, I thought f-it and stopped all thyroid meds. Around end of December, I started feeling like I was hit by bus, and extremely exhausted.
In January, I got my thyroid tested. I was still hypo, but my free T3 was the best it's been in years! (It was at the top of the first quartile in the range. This is still terribly low, but excellent in comparison to the past few years as it's always been at the bottom of the range or even below. I've read free T3 should be around the 3rd or 4th quartile). Due to feeling like I was hit by a bus, I started Synthroid again (50 mcg for 1mo. And then 1.5 week ago, I increased it to 75 mcg). I felt better a little initially, but in the past few days, I've been thinking it might not be making much of a difference. For the past while (few weeks), I've been feeling really tired again.
Anyways, I just posted that in case someone found it helpful. But this post has me thinking that I might just stop the Synthroid again, considering I'm not noticing a difference. If I did notice a long-term difference from it, I would probably keep on it and then wean off as Rawsomehealthy did.
I've been on thyroid meds on/off for ~7yrs. I've seen multiple doctors, an endocrinologist, and an internist. And no one has ever told me to wean off of them when they instructed me to stop them, or switch to another med. Also, Levothyroxine has a long half life (1 week), so it would take 6 weeks for it to be 98% out of the body. This tells me that a gradual reduction is not needed, although I'm no doctor.
(Just my 2 cents, mean this a friendly manner :) ).